EMAIL THIS PAGE TO A FRIEND

Dermatology (Basel, Switzerland)

Alternative procedure to allow continuation of dapsone therapy despite serious adverse reaction in a case of dapsone-sensitive erythema elevatum diutinum.


PMID 22508198

Abstract

Dapsone has potent anti-inflammatory effects and remains an effective therapy in a variety of skin disorders: cutaneous vasculitis, neutrophilic dermatoses and blistering disorders. However it may cause a severe idiosyncratic reaction compatible with drug-induced DRESS (drug reaction with eosinophilia and systemic symptoms) leading to the discontinuation of the treatment despite its effectiveness. We report a 68-year-old woman who was successfully treated with dapsone for erythema elevatum diutinum. However she developed a hypersensitivity syndrome compatible with DRESS with fever, skin rash and acute hepatitis confirmed in vitro by the presence of circulating dapsone- specific T cells. Dapsone therapy was suspended, leading to a relapse of erythema elevatum diutinum. While alternative therapies were totally ineffective in our patient to improve her skin condition, we proposed a tolerance induction protocol to dapsone with excellent results.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

A74807
4-Aminophenyl sulfone, 97%
C12H12N2O2S
D0100000
Dapsone, European Pharmacopoeia (EP) Reference Standard
C12H12N2O2S